Cycling from hypo to hyper on t3 and t4

Hiya all.

I can't seem to find the 'right' proportions of t3/t4 to keep me on an even keel.

The t4 gives me some stability, so as the t3 fluctuates throughout the day, my energy never dips too low before my next dose, but it is the t3 which gives my energy 'brightness' and allows me to be effective. On a higher proportion of t4 I am always vague and tired; on a higher proportion of t3 I have periods of feeling really good but I experience highs and lows depending on how I time my dose.

Recently - suddenly - I seemed to go hyper on the dose which has been feeling pretty good for about a month. This keeps happening to me and every time I have to rejig the doses I feel absolutely pants for ages.

I'd be interested in hearing if anyone else is having these fluctuations (both the daily energy fluctuations and the long-term fluctuations which mean adjusting doses) and how you handle them.

To deal with the hyper symptoms (and avoid reducing my energy-giving t3 too much) I reduced my t4 a little and I feel really dazed today. And by the bye, for those fellow tinnitus sufferers I can confirm that reducing meds sends mine through the roof.

Last edited by

7 Replies

oldestnewest
  • Helvella posted healthunlocked.com/thyroidu...

    Graphs show FT3 following TSH circadian fluctuations approx 90 mins later.

    I wonder whether taking your T3 doses 90-120 minutes prior to the projected T3 troughs might help you?

  • How interesting. Many thanks. I will take a look.

  • Clutter, when you talk about the troughs, do you mean around 3pm and 8pm-ish?

    When I began going hyper, I reduced my t4 a tiny bit (12.5mcg) to avoid reducing the t3 near to nothing, and now even though I'm taking 12.5mcg t3 around 6am, it is almost impossible to get up in the morning, which isn't like me. When I'm well and on the right dose of meds I generally bound out of bed.

    I'm adding in small doses of t3 throughout the day to get an idea of how much is right for me (currently smaller than usual doses make me feel hyper) but I'm not there yet.

  • You said: on a higher proportion of t3 I have periods of feeling really good but I experience highs and lows depending on how I time my dose.

    Maybe adding in an extra dose might help you. Is that something that you've tried? Without an overall increase though but smaller doses more often. Paul Robinson's T3 book talks about how to work out how to dose your T3 throughout the day which is best for your own body. Perhaps reading this might help you. Hope you get it sorted soon xx

  • Thanks for that. Yes, I have the book and am taking in what I can, though I find it hard going. I'm a fast reader and I find myself skimming it without really taking it in, missing the finer details. My partner is reading it and giving me the breakdown!

    I have tried taking small doses, and in fact when I last went really hyper it was after taking a 6.25mcg evening dose. I'd decided to take two quarters of a tablet twice in the evening instead of a half all in one go. (Does that make sense? I had split my usual half a tablet and took it in two doses rather than just the one.)

    I seem to get more ups and downs taking small doses and worst of all I can't seem to remember to take all the doses at the proper times (even though I put reminders/alarms in my phone, etc) so I only remember I've missed a dose when I'm asleep on my feet.

    Thank you so much for the support. :-) I will continue to plug away at it... xx

  • As you are taking T4 as well, I would interpret the graphs in that paper posted by Rod that lots of conversion to T3 happens in the evening (I might be wrong) which may explain why adding an extra T3 dose in the evening was too much for you?

    Perhaps you could post your usual dosing regime and then say when you feel ok, hyper and hypo? We might be able to lend a hand then :-)

    I know, I found it difficult to read too. Particularly when my brain was at it's most foggy! xx

  • Many thanks. That's not a bad idea.

    I used to find that splitting my last dose was helpful in keeping me sparky later - otherwise the last full dose seems to 'run out' and my energy would be on the floor - so knowing I had to be out in the evening I split the dose and only five to ten minutes later my face and ears were as red as can be and 60-90mins later my heart was going like billy-o. It was around 7 or 7:30pm when I took the last dose.

    I will begin to take notes and will post the results.

    Glad it's not just me who found reading the book a bit awkward. I can't think how I would handle being a student at this stage in my life. Sometimes the info just will not penetrate.

    xx

You may also like...